Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 19, NWS Cleveland, OH

March 16, 2013

NWS Cleveland, OH issued this small craft advisory at Mar 16, 2013, 3:27 PM EDT. It took effect at Mar 16, 2013, 4:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2013, 3:27 PM EDT (19:27 UTC)
In effect from
Mar 16, 2013, 4:00 PM EDT
Expired
Mar 16, 2013, 8:00 PM EDT
In force
4 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WHUS71 KCLE 161927
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
327 PM EDT SAT MAR 16 2013

LEZ146>149-170000-
/O.NEW.KCLE.SC.Y.0019.130316T2000Z-130317T0000Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
327 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS AND WAVES: NORTHEAST WINDS OF 15 TO 25 KNOTS WILL DIMINISH
  BY LATE EVENING AND TURN NORTH. WAVES OF 3 TO 5 FEET WILL
  SUBSIDE TO 1 TO 3 FEET LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
1 follow-up statement
283 
WHUS71 KCLE 170002
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
802 PM EDT SAT MAR 16 2013

LEZ146>149-170115-
/O.EXP.KCLE.SC.Y.0019.000000T0000Z-130317T0000Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
802 PM EDT SAT MAR 16 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 1:05 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 16, 1:05 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
105 PM EDT SAT MAR 16 2013

.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN OHIO WILL MOVE EAST THIS AFTERNOON AND
REACH THE MIDDLE ATLANTIC COAST BY LATE THIS EVENING. HIGH
PRESSURE WILL MOVE ACROSS THE AREA TONIGHT AND MOVE EAST SUNDAY
NIGHT. A COLD FRONT WILL MOVE THROUGH LATE MONDAY AFTERNOON AND
EVENING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PLENTY OF LOW LEVEL MOISTURE REMAINS. THE LAST AREA OF SNOW
SHOWERS IS MOVING EAST THROUGH THE SNOW BELT AND WILL BE REPLACED
BY SOME FREEZING DRIZZLE. ELSEWHERE IT WILL REMAIN CLOUDY WITH
SOME DRIZZLE CONTINUING THROUGH MID TO LATE AFTERNOON. TWEAKED THE
HIGHS A LITTLE...MAINLY DOWN SOME. VISIBILITIES WILL CONTINUE TO
IMPROVE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
MODELS CONTINUE TO BE IN REASONABLE AGREEMENT DROPPING LARGE AREA OF
HIGH PRESSURE OUT OF CENTRAL CANADA AND MOVING IT EAST ACROSS THE
GREAT LAKES FOR THE REMAINDER OF THE WEEKEND. MODELS CONTINUE TO
MOVE NEXT SYSTEM ACROSS THE AREA ON MONDAY...WITH PRECIP REACHING
THE AREA EARLY MONDAY MORNING. ECMWF CONTINUES TO BE THE FASTEST
OF THE 3 MODELS WHILE NAM THE SLOWEST. LEANED TOWARD THE GFS FOR
TIMING OF PRECIP MONDAY MORNING. POTENTIAL FOR A BRIEF PERIOD OF
FREEZING RAIN MONDAY MORNING...BUT TEMPS SHOULD QUICKLY RISE ABOVE
FREEZING WITH SURGE OF WARM AIR AHEAD OF SYSTEM.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
GFS AND 12Z ECMWF STILL IN GENERALLY GOOD AGREEMENT BEGINNING
WEDNESDAY WITH DEEP UPPER LOW PRESSURE SEEMINGLY STUCK OVER SOUTHERN
ONTARIO AND QUEBEC WHILE HIGH PRESSURE WILL EXTEND FROM CENTRAL
CANADA SOUTH ACROSS THE PLAINS STATES TO THE SOUTHEAST. THIS IS
TRADITIONALLY NOT A MILD SETUP FOR THE OHIO VALLEY AND IN FACT 850MB
TEMPS WEDNESDAY 12Z ARE BETWEEN -14C ON THE ECMWF TO -16C ON THE
GFS. WITH LAKE TEMPS NOW +1 TO +2C THE DIFFERENTIAL WILL BE GETTING
CLOSE ENOUGH TO START THE DEVELOPMENT OF LAKE EFFECT SNOW BANDS WITH
LITTLE SYNOPTIC HELP. OVER THE NEXT 18 TO 24 HOURS 850MB TEMPS
CONTINUE TO DROP T0 -16/-18 BY 12Z THURSDAY.  WILL HAVE SNOW IN THE
SNOW BELT FROM WEDNESDAY THROUGH THURSDAY.  FRIDAY THE SURFACE HIGH
AND DRY AIR TO OUR WEST IS SHOWN TO ROTATE INTO THE AREA SO WILL
HAVE PRECIP TAPERING OFF. TEMPS WELL BELOW NORMAL.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FAIRLY CONFIDENT THAT OVERALL CONDITIONS WILL GRADUALLY IMPROVE INTO
EARLY EVENING WITH MOST SITES INTO THE MVFR RANGE BY THEN. QUESTION
IS WHAT WILL HAPPEN TONIGHT AS WINDS MAY NOT BE STRONG ENOUGH TO
KEEP BRINGING IN DRIER AIR AT LOW LEVEL TO OFFSET DIURNAL
COOLING/CLOSING OF TEMP/DEWPOINT SPREAD. FEEL MFD...CAK AND YNG HAVE
A GOOD CHANCE TO KEEP MVFR OVERNIGHT BEFORE IMPROVEMENT TAKES PLACE
BY LATE SUN MORNING. TOL SHOULD STAY VFR. ON THE FENCE ON FDY...CLE
AND ERI SO CAN GO EITHER WAY...BUT BASED ON INVERSION AT OR BELOW
3500 FT BY LATE TONIGHT WILL KEEP MVFR.

.OUTLOOK...NON VFR EARLY MONDAY INTO TUESDAY MORNING THEN MAINLY
JUST SNOWBELT LATER TUE THROUGH THU.

&&

.MARINE...
LOW PRESSURE THROUGH THE OHIO VALLEY COUPLED WITH HIGH PRESSURE OVER
CENTRAL ONTARIO WILL KEEP NORTH TO NORTHEAST WINDS ON THE LAKE
THROUGH TODAY TURNING MORE NORTH TO NORTHWEST TONIGHT AS
REINFORCING  HIGH PRESSURE DROPS TOWARD THE AREA FROM CENTRAL
CANADA. SUNDAY NIGHT WINDS WILL TURN EAST THEN SOUTHEAST AS THE HIGH
MOVES ACROSS THE LAKE BUT TO OUR NORTH ON ITS WAY TO NEW ENGLAND.
MONDAY LOW PRESSURE WILL MOVE ACROSS THE WESTERN LAKES FORCING A
COLD FRONT ACROSS THE LAKE. EXPECT WINDS TO INCREASE FROM THE WSW
APPROACHING 30 KNOTS DURING THE DAY. WILL LIKELY REMAIN BELOW GALES
BUT A SMALL CRAFT ADVISORY WILL BE NEEDED AS WE GET CLOSER. THE
HEADLINE WILL LIKELY REMAIN THROUGH WEDNESDAY WITH WEST WINDS 20 TO
25 KNOTS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...DJB
LONG TERM...TK
AVIATION...ADAMS
MARINE...TK
Hazardous weather outlook, Mar 16, 8:16 AM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
816 AM EDT SAT MAR 16 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-171230-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
816 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 16, 9:59 AM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
959 AM EDT SAT MAR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     SNOW             MADISON VILLAGE         41.78N  81.03W
03/16/2013  M2.4 INCH        LAKE               OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300806

BM
Local storm report, Mar 16, 10:02 AM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1002 AM EDT SAT MAR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     SNOW             MEADVILLE 5W            41.65N  80.22W
03/16/2013  M2.0 INCH        CRAWFORD           PA   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300807

BM
Local storm report, Mar 16, 10:05 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 AM EDT SAT MAR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     SNOW             EUCLID                  41.62N  81.49W
03/16/2013  M2.0 INCH        CUYAHOGA           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300808

BM
Local storm report, Mar 16, 10:06 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 AM EDT SAT MAR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     SNOW             CONNEAUT I-90           41.90N  80.57W
03/16/2013  M3.0 INCH        ASHTABULA          OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300809

BM
Local storm report, Mar 16, 11:00 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1100 AM EDT SAT MAR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             CORRY                   41.90N  79.65W
03/16/2013  M3.0 INCH        ERIE               PA   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300810

BM
Local storm report, Mar 16, 11:05 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1105 AM EDT SAT MAR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 N CHARDON             41.61N  81.20W
03/16/2013  M2.0 INCH        GEAUGA             OH   TRAINED SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300811

BM

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.